MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV RT ANG RES W SG UNITIZED; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV RT ANG RES W SG UNITIZED; CHPV WITH SG
Model Number 82-3146
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Cerebral Ventriculomegaly (2133)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id (b)(4)) as implanted via v-p shunt in (b)(4) 2021 with setting 110mmh2o.On (b)(6) 2021, the patient had a headache and an x-ray was performed.Ventricular enlargement was confirmed, so the valve set pressure was lowered to 50 mmh2o, but the ventricles did not shrink.On (b)(4) 2021 a shunt contrast was performed and the valve system was suspected to be obstructed; therefore, on (b)(6) 2021, the valve system was removed and replaced.The patient recovered.
 
Additional Manufacturer Narrative
The hakim valve (id (b)(6) was returned for evaluation.Failure analysis - the valve was visually inspected; a needle hole in the underside of the valve casing was noted.The position of the cam when valve was received was 40mmh2o.The valve was hydrated.The catheters were irrigated no occlusions noted.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve functions.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the problem reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.
 
Event or Problem Description
N/a.

Brand Name
CHPV RT ANG RES W SG UNITIZED
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13308157
Report Number3013886523-2022-00009
Device Sequence Number4964790
Product Code JXG
UDI-Device Identifier10886704041535
UDI-Public(01)10886704041535(17)240731(10)3977403
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number82-3146
Device Catalogue Number823146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale